off the pred it possible to still feel the effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined May 2007
Total Posts : 148
   Posted 9/9/2007 1:29 PM (GMT -6)   
I have been off the pred for 2 weeks. I am a lot less wired, but still unable to sleep without popping an ativan (have been able to reduce that from 2 mg. to 1 mg on most nights), find that I am ravenous much of the time and craving a lot of sugar, and seem to be crying at the drop of a hat. My face seems less puffy, but this is how I felt when I was coming off the stuff from 40 to 30. Do these sound like residual side effects of the pred and if so, how long can I expect them to last? (I am otherwise doing fairly well GI wise- finished the induction of Remicade a month ago but developed Lupus-like syndrome, so will be starting Humira on 9/20)

Veteran Member

Date Joined Oct 2006
Total Posts : 1991
   Posted 9/9/2007 1:42 PM (GMT -6)   
The effects of prednisone can still be with you for this long. It took me a couple of months to get rid of the moon face the last time I tapered. Your adrenal glands are suppressed when on corticosteroids, and as you taper, the glands have to wake back up, so to speak. Sometimes it takes a while. I'm glad you're doing okay, GI-wise.
48 yr. old. Ileocolitis.  CD since early teens, misdx'd until age 36.  Hemicolectomy-left side in 2001.  Disease returned in 2003. Arthritis, episcleritis, chronic pain due to surgeries (nerve damage, adhesions) and disease.  Recently dx'd scoliosis.  History of endometriosis.

Veteran Member

Date Joined Apr 2005
Total Posts : 3763
   Posted 9/9/2007 3:56 PM (GMT -6)   
Depending on how long you were on prednisone, will depend on how long the side effects will last. My doctor wants me to wear a medic alert braclet for a full year after I finish tapering. But, I've been on prednisone for most of the last 14 years, so my adrenal glands are pretty much shot.

CD 19 years offically, 29 unofficially. 3 resections '93, '95 '97
Symptoms constantly but all tests show only minor ulcerations. Currently having multiple episodes of gastritis with no known cause.

Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....

Regular Member

Date Joined May 2007
Total Posts : 79
   Posted 9/10/2007 9:29 PM (GMT -6)   
Hi there....I am sure everyone is different to how they react to Pred and how the effects are on and off the drug....but from my experience is that it took me 4 months to finally feel that the darn drug was out of my system.

I have a friend of mine that is a doctor...and she said that depending on how strong the dose and how long you were on can take up to 1 year to get out of your system.
Mis-diagnosed for two years--doctors thought I had RA!

Fistua surgeries in Sept 2006,Dec 2006 and Aug 2007
Centon placed in fistula track during last surgery..permanent open wound
Finally diagnosed w/CD & Fistulizing Disease in Jan 2007
Currently taking Remicade since May 2007

Regular Member

Date Joined May 2007
Total Posts : 148
   Posted 9/11/2007 9:01 PM (GMT -6)   
Thanks- I was on the @#$%$ stuff for 8 months- started at 40 mg, went up to 60 for a number of weeks and then gradually tapered back to 40, stayed on that for several months before tapering to 30 then to 20 for several more months. I then tapered literally 1 mg at a time over a 2 month period until I went off it 2 weeks ago. I guess I just need to be more patient. I am trying to wean myself off the Ativan, which i took for alll of those 8 months so I could sleep, but can't seem to go much lower than 1 mg. as long as the pred is stilll in my body.

Veteran Member

Date Joined Jan 2003
Total Posts : 6044
   Posted 9/12/2007 2:12 AM (GMT -6)   
hey lisa, actually if you read the package insert from prednisone, you should tell all your medical people, drs, dentist, ambulance, etc.. for 1 year, that you wee on steroids. it can affect what your treatment is. if you have a trauma like a car accident with injury etc.. you may have to go back on it to help your body heal etc..

Veteran Member

Date Joined Mar 2007
Total Posts : 4527
   Posted 9/12/2007 6:42 AM (GMT -6)   
Hi Lisa The old adrenal gland has to kick in so might take a bit of time I have to get off it too my glucose went up a little because of pred. down to 7and a half mgs . I wouldn't think that the Ativan is too much to worry about for a little while. Hopefully you will get to sleep on your own soon. Gosh I didn't know it makes you weepy after getting off it .Hope you feel better soon lol gail
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 3:40 PM (GMT -6)
There are a total of 2,710,675 posts in 298,922 threads.
View Active Threads

Who's Online
This forum has 153472 registered members. Please welcome our newest member, ScaredLady.
345 Guest(s), 16 Registered Member(s) are currently online.  Details
Psilociraptor, imagardener2, wtw415, Albannach, waterbee, ScaredLady, Girlie, yancync, Serfr, NiceCupOfTea, lymedriven, Bobby Mac, dbwilco, poohcheez, Tim Tam, JamesE

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer